Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Nashville, TN

February 15, 20258 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Feb 15, 2025, 1:24 PM CST for 8 counties in Tennessee. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 1:24 PM CST (19:24 UTC)
Expired
Feb 15, 2025, 6:00 PM CST
In force
5 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Sumner County, TN

The radar

The Ft Campbell radar (KHPX), 79 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 3:05 PM CSTFLASH FLOOD6 S Tennessee Ridge, TNDelayed Report. Flooding on Tennessee Ridge Road at White Oak Creek north of Waverly. Road is impassable.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 569 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
569 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WGUS54 KOHX 151924
FFWOHX
TNC021-037-043-083-085-125-147-165-160000-
/O.NEW.KOHX.FF.W.0009.250215T1924Z-250216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
124 PM CST Sat Feb 15 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Cheatham County in middle Tennessee...
  Northwestern Davidson County in middle Tennessee...
  Dickson County in middle Tennessee...
  Houston County in middle Tennessee...
  Humphreys County in middle Tennessee...
  Southern Montgomery County in middle Tennessee...
  Southern Robertson County in middle Tennessee...
  West Central Sumner County in middle Tennessee...

* Until 600 PM CST.

* At 124 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Dickson, Ashland City, Waverly, Camden, Erin, 
  Goodlettsville, White House, Millersville, Greenbrier, Coopertown, 
  New Johnsonville, Ridgetop, McEwen, Tennessee Ridge, Joelton, 
  Pleasant View, Charlotte, Vanleer and Slayden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3594 8801 3596 8802 3598 8802 3600 8800
      3603 8800 3613 8792 3616 8792 3622 8795
      3627 8794 3646 8708 3648 8653 3622 8691
      3594 8797

FLASH FLOOD...RADAR INDICATED

$$

Mueller

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 11:16 AM CST, 2 hours 8 minutes earlier. Its key messages:

  • Updated at 1116 AM CST Sat Feb 15 2025
  • Significant flooding (both river and flash flooding) is expected in middle Tennessee today, mainly in northwestern middle Tennessee.
  • Severe weather is expected this evening into tonight. Main impacts are damaging winds and tornadoes, with the greatest threat area west of I-24.
  • Temperatures plummet next week, with a chance for snow entering the forecast. Confidence is on the low side with specifics currently.
Area forecast discussion, Feb 15, 11:16 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1116 AM CST Sat Feb 15 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1116 AM CST Sat Feb 15 2025

- Significant flooding (both river and flash flooding) is expected
  in middle Tennessee today, mainly in northwestern middle
  Tennessee.

- Severe weather is expected this evening into tonight. Main
  impacts are damaging winds and tornadoes, with the greatest
  threat area west of I-24.

- Temperatures plummet next week, with a chance for snow entering
  the forecast. Confidence is on the low side with specifics
  currently.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1116 AM CST Sat Feb 15 2025

Rain has been falling already for most of the morning in middle
Tennessee, with some thunderstorms embedded in these warm frontal
showers. This axis of precipitation is expected to shift more NW as
the stationary front to our north wobbles throughout the day. This
will leave a period of clearing for our potential severe threat this
evening. As the low pressure system approaches from the west, moist
dewpoints are expected to drive north into Tennessee. With the surge
of moisture, the instability axis in current guidance also appears
to be further north than previous guidance. The LLJ continues to be
screaming its presence over the state with wind speeds of 70 knots,
providing ample shear into the setup. Considering that instability
is the parameter I was least confident on yesterday, I would say
that the severe threat overall has increased. This is reflected by
the enhanced risk now touching portions of Humphreys, Perry, and
Wayne counties this afternoon and evening. Main impacts I am
concerned about would be damaging wind gusts up to 70 MPH possible
and tornadoes. These would be greatest in any discrete cells that
form in the warm sector ahead of the cold front this evening, but we
cannot rule out QLCS tornadoes with such a stout cold front
approaching a favorable environment. Expect for the severe weather
to begin in the west around 4PM, and exiting middle Tennessee in the
early morning hours Sunday. With a nocturnal severe threat, remember
to have multiple ways of receiving warnings and be weather aware.

Another layer of complexity to this threat today is the flooding
risk. The moist airmass continues to crank out rainfall totals
exceeding expectations this morning, with some locations in the
north already receiving 3 inches of precipitation. As the front
wobbles, highest QPF will shift to the northwestern area of middle
Tennessee. Rainfall totals in this area are expected to be in the
range of 5 to 7 inches, with areas north of I-40 looking at 3 to 5
inches of accumulation. The remaining areas south of I-40 can expect
1 to 3 inches of rainfall. We already have several flash flood and
flood products out this morning, and expect to continue to be
issuing those. Remember in flooding, if you encounter areas of
moving or standing water on your commute, TURN AROUND DON'T DROWN!
Rainfall should dwindle as the cold front pushes through Tennessee
tonight into early Sunday.

Behind this stout cold front, temperatures will fall so rapidly that
it is possible to see some flurries or wintry mix with wrap-around
moisture after the rain has passed. We are not expecting any
accumulations or impacts with this wintry precipitation.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1116 AM CST Sat Feb 15 2025

We will (thankfully) have an opportunity to dry out into mid week
with quiet weather but chilly temperatures with highs in the 30s and
40s. Our next chance for precipitation comes in the form of wintry
precipitation mid-week. Guidance continues to come into agreement
about the potential for accumulating snowfall in middle Tennessee
next week,  with another cold front that will plunge our
temperatures even further below normal. In regards to the snow,
confidence is low in specifics currently, so stay tuned to the
forecast as it becomes more clear in guidance.

&&

.AVIATION...
(18Z TAFS)
Issued at 1103 AM CST Sat Feb 15 2025

LIFR/IFR conditions expected across the area with moderate to
heavy rain. There will be some breaks for BNA/MQY/SRB/CSV this
afternoon when MVFR conditions could occur. These will be short
lived.

A strong cold front will push through middle TN this evening and
overnight. LLWS has been mentioned in the TAFs along with winds
gusts to 25-30 kts. Winds will start out southerly and veer to the
northwest as the cold front approaches by 16/12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  37  45  23 / 100 100  10   0
Clarksville    64  33  38  21 / 100 100  10   0
Crossville     59  34  51  19 /  80 100  40   0
Columbia       67  35  46  23 /  80 100  10   0
Cookeville     62  35  51  21 /  90 100  40   0
Jamestown      60  33  51  19 / 100 100  40   0
Lawrenceburg   66  37  48  23 /  60 100  10   0
Murfreesboro   67  36  49  22 /  90 100  10   0
Waverly        65  32  39  21 / 100 100  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>034-
056>066-075-077>080-093>095.

Wind Advisory from midnight tonight to noon CST Sunday for
TNZ011-032>034-065-066-077>080.

&&

SHORT TERM...Holley
LONG TERM....Holley
AVIATION.....99

In the hours before

Local storm report, Feb 15, 9:15 AM CST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
915 AM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     Flood            5 SW Bethpage           36.43N 86.37W
02/15/2025                   Sumner             TN   Public

            Report from mPING: Rises on Creeks.

&&

fb
Local storm report, Feb 15, 10:11 AM CST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1011 AM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Flash Flood      7 NE Mount Juliet       36.28N 86.44W
02/15/2025                   Wilson             TN   Public

            Report from mPING: Water rising at Double
            Log Cabin Rd @ Old Laguardo Rd E.

&&
Local storm report, Feb 15, 12:42 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1242 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Flash Flood      Clarksville             36.56N 87.35W
02/15/2025                   Montgomery         TN   Public

            Social Media picture of water over the
            roadway with a car struck on Saratoga Drive.
            Time is estimated.

&&

fb
Local storm report, Feb 15, 12:46 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1246 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Flash Flood      5 SW Woodlawn           36.49N 87.56W
02/15/2025                   Montgomery         TN   Public

            Social media picture of water covering a
            field.

&&

fb
Local storm report, Feb 15, 12:52 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1252 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Flash Flood      Portland                36.59N 86.52W
02/15/2025                   Sumner             TN   Emergency Mngr

            EM reported numerous roads in and around
            Portland covered with water and closed. Jim
            Courtney Rd; KDF Bridge; Highway 259.

&&

fb
Local storm report, Feb 15, 1:08 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
108 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      1 NNE Gallatin          36.39N 86.45W
02/15/2025                   Sumner             TN   Public

            EM reported several roads with water over
            them and closed due to flooding. Lower
            Station Camp Creek Rd; Liberty LN, Carellton
            Dr.

&&

fb

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:36 AM CSTWind AdvisoryOHXCannon, Coffee, Cumberland, DeKalb, Fentress, Grundy and 9 more34 hr
Feb 15, 2:54 AM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart3 hr
Feb 15, 5:14 AM CSTFlash Flood WarningOHXMontgomery, Robertson, Stewart7 hr
Feb 15, 6:28 AM CSTAreal Flood AdvisoryOHXRobertson, Sumner4 hr
Feb 15, 7:34 AM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson25 min
Feb 15, 7:51 AM CSTFlash Flood WarningOHXRobertson, Sumner10 hr
Feb 15, 7:59 AM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson6 hr
Feb 15, 8:38 AM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Smith, Trousdale, Wilson3 hr
Feb 15, 8:42 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more3 hr
Feb 15, 8:50 AM CSTFlash Flood WarningOHXMacon, Robertson, Sumner, Trousdale9 hr
Feb 15, 8:52 AM CSTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett3 hr
Feb 15, 8:55 AM CSTFlash Flood WarningOHXStewart6 hr
Feb 15, 10:21 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Feb 15, 10:40 AM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more6 hr
Feb 15, 11:32 AM CSTRiver Flood AdvisoryOHXDavidson5 days
Feb 15, 11:35 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days
Feb 15, 11:38 AM CSTRiver Flood AdvisoryOHXCheatham31 hr
Feb 15, 11:46 AM CSTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett5 hr
Feb 15, 12:03 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 15, 12:06 PM CSTRiver Flood WarningOHXStewart3 days
Feb 15, 12:12 PM CSTFlash Flood Warning Considerable damage threatOHXCheatham, Houston, Montgomery, Robertson, Stewart17 hr
Feb 15, 12:12 PM CSTRiver Flood WarningOHXMontgomery, Robertson63 hr
Feb 15, 1:46 PM CSTAreal Flood AdvisoryOHXDavidson, Macon, Sumner, Trousdale, Wilson3 hr
Feb 15, 2:59 PM CSTRiver Flood WarningOHXMontgomery3 days
Feb 15, 5:45 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery11 hr
Feb 15, 5:46 PM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner11 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.